Alert archive / California / Wind Advisories in 2007

Wind Advisory 129, NWS Los Angeles, CA

October 29, 2007

NWS Los Angeles, CA issued this wind advisory at Oct 29, 2007, 11:09 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2007, 11:09 PM PDT (06:09 UTC)
Expired
Oct 30, 2007, 3:00 AM PDT
In force
4 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 300609
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1109 PM PDT MON OCT 29 2007

...GUSTY WINDS TO AFFECT SANTA BARBARA COUNTY MOUNTAINS AND SANTA
BARBARA SOUTH COAST OVERNIGHT...

.A RELATIVELY STRONG NORTHERLY SURFACE GRADIENT HAS DEVELOPED
BETWEEN SANTA MARIA AND SANTA BARBARA THIS EVENING. STRONG AND GUSTY
NORTHWEST TO NORTH WINDS WILL CONTINUE OVERNIGHT ACROSS THE
PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND BELOW PASSES AND
CANYONS NEAR GAVIOTA AS WELL AS THE SAN MARCOS PASS...AND THEN BEGIN TO
AFFECT THE FOOTHILLS ABOVE MONTECITO AFTER MIDNIGHT AS WIND
DIRECTION SHIFTS TO THE NORTH NORTHEAST. EXPECT SUSTAINED WINDS BETWEEN 25
AND 40 MPH WITH GUSTS TO 55 MPH POSSIBLE. WINDS WILL BEGIN TO
DIMINISH EARLY TUESDAY MORNING.

CAZ039-052-301000-
/O.NEW.KLOX.WI.Y.0129.071030T0609Z-071030T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
1109 PM PDT MON OCT 29 2007

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE OVERNIGHT
ACROSS THE PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND BELOW
PASSES AND CANYONS NEAR GAVIOTA AS WELL AS THE SAN MARCOS PASS...AND
THEN BEGIN TO AFFECT THE FOOTHILLS ABOVE MONTECITO AFTER MIDNIGHT
AS WIND DIRECTION SHIFTS TO THE NORTH NORTHEAST. THE GAVIOTA FIRE
DEPARTMENT REPORTED SUSTAINED WINDS AT 40 MPH AT 11 PM PDT. EXPECT
SUSTAINED WINDS BETWEEN 25 AND 40 MPH WITH GUSTS TO 55 MPH
POSSIBLE. WINDS WILL BEGIN TO DIMINISH EARLY TUESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KAPLAN/ASR
1 follow-up statement
000 
WWUS76 KLOX 300946
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
246 AM PDT TUE OCT 30 2007

CAZ039-052-301100-
/O.EXP.KLOX.WI.Y.0129.000000T0000Z-071030T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
246 AM PDT TUE OCT 30 2007

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. 

WINDS HAVE FALLEN BELOW ADVISORY LEVELS. NORTH WINDS 15 TO 25 MPH
WITH GUSTS TO 30 MPH WILL CONTINUE UNTIL A FEW HOURS PAST SUNRISE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 29, 7:45 PM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, Oct 29, 7:45 PM PDT, 3 hours 24 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
745 PM PDT MON OCT 29 2007

.UPDATED...HAVE ISSUED AN UPDATE TO RENDER CURRENT CONDITIONS AND
TRENDS. TROUGH AXIS AND MODERATE TO STRONG AND DRY SOUTHWEST FLOW
WAS CENTERED OVER THE AREA THIS EVENING. CHANCE OF SHOWERS IS
MINIMAL WHILE THE STABILITY CONTINUES TO INCREASE AND TROUGH EXITS
THE AREA THIS EVENING. AN AREA OF LOW CLOUDS AND FOG SETTLED ALONG
THE SLO/SB BORDERING COASTAL AREAS AND HAVE INCLUDED LOW CLOUDS AND
FOG THROUGH TUE MORNING. OTHERWISE NO ADDITIONAL UPDATES
ANTICIPATED.

&&

THE FOLLOWING WAS WRITTEN BY PREVIOUS SHIFT

.SHORT TERM (TODAY-THU)...
...EXPECT SKIES TO CLEAR OUT LATER TONIGHT AND TUESDAY, WITH HIGHS
ON TUESDAY ABOUT 5-8 DEGREES COOLER THAN TODAY. ANOTHER WEAK SYSTEM
WILL MOVE ASHORE JUST NORTH OF SLO COUNTY TUESDAY NIGHT AND THEN
DROP SOUTHEAST THROUGH INTERIOR CALIFORNIA. NOT EXPECTING MUCH WITH
THIS EITHER EXCEPT MAYBE SOME CLOUDS/FOG ON THE GRAPEVINE AND A
SLIGHT INCREASE IN MARINE LYR COVERAGE ALONG THE COAST. HIGHS
WEDNESDAY WILL JUMP A COUPLE DEGREES BUT OVERALL WILL FEEL MUCH LIKE
TUESDAY.

THURSDAY IS A TRANSITION DAY TO OFFSHORE FLOW OVER THE WEEKEND. LOOK
FOR HIGHS TO JUMP 5-8 DEGREES MOST AREAS BUT OFFSHORE WINDS SHOULD
HOLD OFF UNTIL FRIDAY.

MAY GET A LITTLE NORTHERLY WIND THROUGH THE PASSES AND CANYONS OF
SRN SBA COUNTY THE NEXT FEW NIGHTS BUT NOTHING EXTREME.

.LONG TERM (FRI-MON)...GRADIENTS TURN OFFSHORE FRIDAY, PEAK ON
SATURDAY, THEN DECREASE SUNDAY AND MONDAY. THIS EVENT DOES NOT
APPEAR TO BE ANYTHING CLOSE TO THE SORT OF EVENT LAST WEEK, BUT IT
WILL BRING GUSTY NORTHEAST WINDS AND SINGLE DIGIT HUMIDITIES TO THE
AREA. MAINLY THINKING ADVISORY LEVEL WINDS THROUGH THE USUAL FAVORED
PASSES AND CANYONS. DAYTIME HIGHS WILL JUMP INTO THE 80S AND
POSSIBLY LOW 90S IN THE WARMEST LOCATIONS. OFFSHORE GRADIENTS WEAKEN
SUNDAY AND BECOME NEUTRAL OR SLIGHTLY ONSHORE ON MONDAY. THIS WILL
COINCIDE WITH A DECREASE IN TEMPERATURES MOST AREAS AND MUCH LESS
WIND.

&&

.AVIATION...AT 00Z...OR 1700 PDT...IT IS MORE LIKELY THAN NOT SKIES
OVER KLAX AND KBUR WILL REMAIN CLEAR BELOW 12KFT. HAVE REMOVED
SHOWERS OVER LA COUNTY AS A DRY SLOT DEVELOPED THIS AFTENROON AND
WAS CENTERED OVER THE AREA. MODERATE TO STRONG MID/UPPER LEVEL
SOUTHWEST FLOW OVER THE AREA WILL BECOME LIGHT NORTH AND NORTHWEST
BY TUE MORNING. LIGHT SEABREEZE WILL LIKELY RETURN OVER KLAX AND
KBUR TUE AFTERNOON.

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...WOFFORD
AVIATION...FORWOOD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 29, 8:46 AM PDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
846 AM PDT MON OCT 29 2007

CAZ034>041-044>047-051>054-059-087-088-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
846 AM PDT MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

GUSTY NORTHEAST WINDS UP TO 50 MPH AND SINGLE DIGIT HUMIDITIES ARE
EXPECTED ACROSS PORTIONS OF SOUTHERN CALIFORNIA FRIDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.